Alert archive / Georgia / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 69, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 1, 1997, 5:17 PM EDT for Clinch County, Echols County, Georgia. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 1, 1997, 5:17 PM EDT (21:17 UTC)
- Expired
- Jun 1, 1997, 6:15 PM EDT
- In force
- 58 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
Counties Clinch County, GA, Echols County, GA
The radar
The Moody AFB radar (KVAX), 21 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 4:00 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.3 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1197 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 571 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KJAX 012118 RRA SVRJAX GAC065-101-012215- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 517 PM EDT SUN JUN 1 1997 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 615 PM EDT FOR PERSONS IN THE FOLLOWING LOCATIONSS... IN SOUTHEAST GEORGIA ...CLINCH COUNTY...ECHOLS COUNTY AT 517 PM EDT WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF SEVERE THUNDERSTORMS JUST WEST OF NEEDMORE MOVING EAST AT 30 MPH. THIS STORM WILL MOVE INTO FARGO BY 530 PM AND MOVE INTO CLINCH COUNTY BY 535 PM. WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BYT WINDOWS. DON'T USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:12 PM EDT, 2 hours 5 minutes earlier.
Area forecast discussion, Jun 1, 3:12 PM EDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 310 PM EDT SUN JUN 1 1997 WSR 88D SHOWING BREAK IN ACTION...BUT MORE CONVECTION FIRING UP BIG TIME EAST OF TLH MVG EAST. COULD BE MOVG INTO EXTREME N FL OR S GA CWA NXT COUPLE OF HOURS. AS UPPER LO MOVES TOWARDS N GA AND GRADUALLY WEAKENS...DRIER AIR WILL GRADUALLY FILTER IN BUT SHOULD STILL BE UNSTABLE ENOUGH FOR SCT AFT TSMS ESP AS WRAP AROUND MOISTURE AND JET STREAKS MOVE THROUGH. PRELIM SSI EB 066/080 064/080 08443 JAX EB 066/083 065/084 08443 GNV EB 065/082 064/083 08543 PETERSON
In the hours before
Special weather statement, Jun 1, 12:10 PM EDT, 5 hours 7 minutes before
FLZ020>025-030>033-035>038-040-501-GAZ132>136-149>154-162>166- 501-012200- HAZARDOUS WEATHER OUTLOOK FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA NATIONAL WEATHER SERVICE JACKSONVILLE FL 1210 PM EDT SUN JUN 1 1997 ...A TORNADO WATCH IS IN EFFECT FOR ST JOHNS...FLAGLER...PUTNAM... MARION...ALACHUA...AND GILCHRIST COUNTIES UNTIL 6 PM... A COLD FRONT MOVING EAST ACROSS THE FLORIDA PANHANDLE WILL CLASH WITH MOIST AND UNSTABLE AIR MOVING IN FROM THE GULF SETTING THE STAGE FOR SEVERE WEATHER. TORNADOES AS WELL AS LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE ESPECIALLY ACROSS THE WATCH AREA. SPOTTERS IN THE WATCH AREA WILL BE ACTIVATED. SPOTTERS IN THE REMAINDER OF NORTH AND NORTHEAST FLORIDA SHOULD BE READY FOR POSSIBLE ACTIVATION. 08
Special weather statement, Jun 1, 12:15 PM EDT, 5 hours 2 minutes before
FLZ020>025-030>033-035>038-040-501-GAZ132>136-149>154-162>166- 501-012200- HAZARDOUS WEATHER OUTLOOK FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA NATIONAL WEATHER SERVICE JACKSONVILLE FL 1210 PM EDT SUN JUN 1 1997 ...A TORNADO WATCH IS IN EFFECT FOR ST JOHNS...FLAGLER...PUTNAM... MARION...ALACHUA...AND GILCHRIST COUNTIES UNTIL 6 PM... A COLD FRONT MOVING EAST ACROSS THE FLORIDA PANHANDLE WILL CLASH WITH MOIST AND UNSTABLE AIR MOVING IN FROM THE GULF SETTING THE STAGE FOR SEVERE WEATHER. TORNADOES AS WELL AS LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE ESPECIALLY ACROSS THE WATCH AREA. SPOTTERS IN THE WATCH AREA WILL BE ACTIVATED. SPOTTERS IN THE REMAINDER OF NORTH AND NORTHEAST FLORIDAX SHOULD BE READY FOR POSSIBLE ACTIVATION. 08
Special weather statement, Jun 1, 4:00 PM EDT, 1 hour 17 minutes before
FLZ020>025-030>033-035>038-040-501-GAZ132>136-149>154-162>166- 501-020200- HAZARDOUS WEATHER OUTLOOK FOR SOUTHEAST GEORGIA AND NORTHEAST FLORIDA NATIONAL WEATHER SERVICE JACKSONVILLE FL 400 PM EDT SUN JUN 1 1997 ...A TORNADO WATCH IS IN EFFECT FOR SOUTHEAST GEORGIA UNTIL 10 PM... A COLD FRONT MOVING SLOWLY EAST ACROSS THE FLORIDA PANHANDLE ALONG WITH AN UPPER LEVEL DISTURBANCE IN THE SOUTHEAST U.S. WILL CLASH WITH MOIST AND UNSTABLE AIR MOVING IN FROM THE GULF. THIS WILL SET THE STAGE FOR SEVERE WEATHER. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE ACROSS THE WATCH AREA. SPOTTERS IN SOUTHEAST GEORGIA WILL BE ACTIVATED. SPOTTERS IN EXTREME NORTH FLORIDA...ESPECIALLY NASSAU...BAKER...COLUMBIA...SUWANNEE...AND HAMILTON COUNTIES SHOULD REMAIN ALERT FOR POSSIBLE ACTIVATION. 08
Special weather statement, Jun 1, 4:00 PM EDT, 1 hour 17 minutes before
FLZ020>025-030>033-035>038-040-501-GAZ132>136-149>154-162>166- 501-020200- HAZARDOUS WEATHER OUTLOOK FOR SOUTHEAST GEORGIA AND NORTHEAST FLORIDA NATIONAL WEATHER SERVICE JACKSONVILLE FL 400 PM EDT SUN JUN 1 1997 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR SOUTHEAST GEORGIA UNTIL 10 PM... A COLD FRONT MOVING SLOWLY EAST ACROSS THE FLORIDA PANHANDLE ALONG WITH AN UPPER LEVEL DISTURBANCE IN THE SOUTHEAST U.S. WILL CLASH WITH MOIST AND UNSTABLE AIR MOVING IN FROM THE GULF. THIS WILL SET THE STAGE FOR SEVERE WEATHER. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE ACROSS THE WATCH AREA. SPOTTERS IN SOUTHEAST GEORGIA WILL BE ACTIVATED. SPOTTERS IN EXTREME NORTH FLORIDA...ESPECIALLY NASSAU...BAKER...COLUMBIA...SUWANNEE...AND HAMILTON COUNTIES SHOULD REMAIN ALERT FOR POSSIBLE ACTIVATION. 08
Special weather statement, Jun 1, 4:01 PM EDT, 1 hour 16 minutes before
FLZ020>025-030>033-035>038-040-501-GAZ132>136-149>154-162>166- 501-020200- HAZARDOUS WEATHER OUTLOOK FOR SOUTHEAST GEORGIA AND NORTHEAST FLORIDA NATIONAL WEATHER SERVICE JACKSONVILLE FL 400 PM EDT SUN JUN 1 1997 ...A TORNADO WATCH IS IN EFFECT FOR SOUTHEAST GEORGIA UNTIL 10 PM... A COLD FRONT MOVING SLOWLY EAST ACROSS THE FLORIDA PANHANDLE ALONG WITH AN UPPER LEVEL DISTURBANCE IN THE SOUTHEAST U.S. WILL CLASH WITH MOIST AND UNSTABLE AIR MOVING IN FROM THE GULF. THIS WILL SET THE STAGE FOR SEVERE WEATHER. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE ACROSS THE WATCH AREA. SPOTTERS IN SOUTHEAST GEORGIA WILL BE ACTIVATED. SPOTTERS IN EXTREME NORTH FLORIDA...ESPECIALLY NASSAU...BAKER...COLUMBIA...SUWANNEE...AND HAMILTON COUNTIES SHOULD REMAIN ALERT FOR POSSIBLE ACTIVATION. 08
Special weather statement, Jun 1, 4:13 PM EDT, 1 hour 4 minutes before
FLZ020>025-030>033-035>038-040-501-GAZ132>136-149>154-162>166- 501-020200- HAZARDOUS WEATHER OUTLOOK FOR SOUTHEAST GEORGIA AND NORTHEAST FLORIDA NATIONAL WEATHER SERVICE JACKSONVILLE FL 400 PM EDT SUN JUN 1 1997 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR SOUTHEAST GEORGIA UNTIL 10 PM... A COLD FRONT MOVING SLOWLY EAST ACROSS THE FLORIDA PANHANDLE ALONG WITH AN UPPER LEVEL DISTURBANCE IN THE SOUTHEAST U.S. WILL CLASH WITH MOIST AND UNSTABLE AIR MOVING IN FROM THE GULF. THIS WILL SET THE STAGE FOR SEVERE WEATHER. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE ACROSS THE WATCH AREA. SPOTTERS IN SOUTHEAST GEORGIA WILL BE ACTIVATED. SPOTTERS IN EXTREME NORTH FLORIDA...ESPECIALLY NASSAU...BAKER...COLUMBIA...SUWANNEE...AND HAMILTON COUNTIES SHOULD REMAIN ALERT FOR POSSIBLE ACTIVATION. 08
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 4:24 PM EDT | Severe Thunderstorm Warning | JAX | Echols | 51 min |
| Jun 1, 5:08 PM EDT | Severe Thunderstorm Warning | JAX | Atkinson, Coffee | 67 min |
| Jun 1, 6:24 PM EDT | Severe Thunderstorm Warning | JAX | Coffee | 51 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.